Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Eureka, CA

June 28, 2006

NWS Eureka, CA issued this red flag warning at Jun 28, 2006, 12:56 AM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2006, 12:56 AM PDT (07:56 UTC)
Expired
Jun 28, 2006, 3:07 AM PDT
In force
2 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KEKA 280756
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1256 AM PDT WED JUN 28 2006

...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF HUMBOLDT
AND TRINITY COUNTIES UNTIL 5 AM PDT WEDNESDAY...

...A FIRE WEATHER WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR DRY
THUNDERSTORM POTENTIAL IN TRINITY COUNTY AND EASTERN MENDOCINO.

CAZ283-281200-
/O.UPG.KEKA.FW.A.0001.000000T0000Z-060628T1200Z/
/O.NEW.KEKA.FW.W.0001.060628T0756Z-060628T1200Z/
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
1256 AM PDT WED JUN 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE CLOUD TO GROUND
LIGHTNING STRIKES THROUGH 2 AM. THE LIGHTNING ACTIVITY SHOULD
DECREASE AFTER 2 AM...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED
THROUGH 5 AM. THERE WILL BE A CHANCE FOR FIRE STARTS ACROSS THE
WARNING AREA. MANY STORMS WERE PRODUCING RAINFALL AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

CAZ211-212-281200-
/O.NEW.KEKA.FW.W.0001.060628T0756Z-060628T1200Z/
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD
RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.-
1256 AM PDT WED JUN 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. 

NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE CLOUD TO GROUND
LIGHTNING STRIKES THROUGH 2 AM. THE LIGHTNING ACTIVITY SHOULD
DECREASE AFTER 2 AM...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED
THROUGH 5 AM. THERE WILL BE A CHANCE FOR FIRE STARTS ACROSS THE
WARNING AREA. MANY STORMS WERE PRODUCING RAINFALL AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

CAZ277-281200-
/O.CON.KEKA.FW.A.0001.000000T0000Z-060628T1200Z/
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
1256 AM PDT WED JUN 28 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS86 KEKA 281007
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
307 AM PDT WED JUN 28 2006

...RED FLAG WARNING FOR ZONES 211...212 AND 283 CANCELED...
...FIRE WEATHER WATCH FOR ZONES 204 AND 277 CANCELED...

.THUNDERSTORMS HAVE DECREASED OR ENDED. THE THREAT FOR DRY
THUNDERSTORMS HAS DECREASED EARLY THIS MORNING. ADDITIONAL STORMS
TODAY ARE EXPECTED TO PRODUCE RAIN. 

CAZ211-212-283-281115-
/O.CAN.KEKA.FW.W.0001.000000T0000Z-060628T1200Z/
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD
RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
307 AM PDT WED JUN 28 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE RED FLAG
WARNING. 

NUMEROUS THUNDERSTORM ACTIVITY OVERNIGHT HAS DIMINISHED ACROSS
THE WARNING AREA. THUNDERSTORMS THAT OCCURRED OVERNIGHT PRODUCED
RAIN. ADDITIONAL STORMS TODAY ARE EXPECTED TO PRODUCE RAIN. 

$$

CAZ204-277-281115-
/O.CAN.KEKA.FW.A.0001.000000T0000Z-060628T1200Z/
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
307 AM PDT WED JUN 28 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FIRE
WEATHER WATCH. 

THUNDERSTORMS HAVE ENDED ACROSS THE WATCH AREA. THUNDERSTORMS
OVERNIGHT PRODUCED RAIN. ADDITIONAL STORMS TODAY ARE EXPECTED TO
PRODUCE RAIN.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 27, 6:34 PM PDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 27, 6:34 PM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD FIRE DSCN
NATIONAL WEATHER SERVICE EUREKA CA
634 PM PDT TUE JUN 27 2006

.SYNOPSIS...LOW PRESSURE ALOFT WILL MOVE TOWARD THE NORTHWEST COAST
FROM THE WEST WEDNESDAY AND AGAIN ON FRIDAY WITH COOLER WEATHER.
HIGH PRESSURE WILL BUILD OVER THE WEEKEND AND BRING WARM WEATHER
BACK TO INLAND AREAS.

&&

.DISCUSSION...
UPPER LEVEL MOISTURE CONTINUES TO STREAM NORTHWARD CIRCULATING
AROUND THE STRONG UPPER HIGH OVER THE GREAT BASIN. SOME HIGH BASED
CONVECTION HAS DEVELOPED OVER THE FORECAST AREA AS A WEAK EAST-WEST
WAVE STREAMS NORTHWARD IN THE FLOW. AS OF MID AFTERNOON THE
ATMOSPHERE IS CAPPED WITH VERY WARM 850/700 MB TEMPERATURES.
THUNDERSTORM ACTIVITY HAS DEVELOPED TO THE EAST AND THE SHORT TERM
MODELS SUGGEST THE CAP WILL ERODE LATE THIS AFTERNOON OR EARLY THIS
EVENING IN EASTERN TRINITY COUNTY. THE AIR MASS IS VERY UNSTABLE
WITH MODEL 925MB COMPUTED LIS AROUND -6. THE FIRE WEATHER WATCH
REMAINS IN EFFECT WITH SLOW MOVING STORMS LIKELY PRODUCING LIGHTNING
BEYOND THE RAIN AREA.

A SHORT WAVE TROUGH OFF SOUTHWEST CALIFORNIA THIS AFTERNOON WILL
MOVE NORTHEAST OVERNIGHT AND TRIGGER MORE WIDESPREAD CONVECTION ON
WEDNESDAY.  FORECAST INSTABILITY AND THE RIGHT ENTRANCE OF A JET
STREAK SHOULD HELP BRING SCATTERED THUNDERSTORMS TO EASTERN PORTIONS
OF THE FORECAST AREA AND SHOWERS TO THE ENTIRE AREA INTO WEDNESDAY
NIGHT.  THE SOUTHWEST FLOW ALOFT WILL CONTINUE THURSDAY AND FRIDAY
AS THE TROUGH OVER THE NORTHEAST PACIFIC CONTINUES TO AFFECT THE
AREA AND BRING SHOWER ACTIVITY. THE LONG TERM MODELS REBUILD THE
RIDGE OVER THE WEEKEND WITH A RETURN TO HOT WEATHER INLAND. SCOTT

&&

.AVIATION...LIGHT SSWLY FLOW ALOFT SHOULD BRING PERIODS OF MID/HI
CLOUDS ALONG WITH ACCAS AND BRIEF SHRA/TSRA TO THE MOUNTAINS (TEWB
ROUTES). DURING THIS TAF CYCLE...STRONG TEMPERATURE INVERSION AT THE
COAST WILL PRODUCE ANOTHER ROUND OF SHALLOW BUT DENSE FOG ALONG THE
IMMEDIATE COASTLINE OVERNIGHT. MJV

&&

.FIRE...FIRE WX WATCH TO CONTINUE OVERNIGHT ERN ZONES. CONVECTION
INITIATED THIS AFTN OVER YOLLY BOLLA WILDERNESS AND PROPAGATED
NORTHWARD...TRIGGERING LIGHTNING STRIKES AROUND HAYFORK AND PEANUT
WITH NO RAIN...BUT OCCASIONAL PEA SIZED HAIL. LOCALIZED LOW LVL CAPE
MAX AND IMPRESSIVE OUTFLOW BNDRYS HELPED SUSTAIN THE COMPLEX. OTHER
STORMS ERUPTED OVER THE TRINITY ALPS NE OF CARRVILLE BUT SINCE MOVED
OFF TOWARD WEED AND MT SHASTA. HIGH ELEVATION ASOS AT MHS DID PICK
UP RAIN. A FEW WEAK WAVES ALOFT WITH CONVECTION STILL FIRING S OF
THE AREA WARRANTS KEEPING WATCH INTACT FOR NOW. WED LIKELY TO SEE
CONVECTION REPEATED BUT COOLER TEMPS/HIGHER RH IN THE AFTN MAY
RESULT IN LESS DRY LTG POTENTIAL. NIGHT CREW AND SUBSEQUENT NEW
MODEL RUNS WILL DETERMINE IF WATCH IS NEEDED BEYOND EARLY WED. MC

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH CAZ204-277-283
SMALL CRAFT ADVISORY PT ST GEORGE TO CAPE MENDOCINO ZERO TO 60 NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.